Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 199, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2022, 3:10 PM CDT for Adair County, Oklahoma; Crawford County, Washington County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2022, 3:10 PM CDT (20:10 UTC)
- Expired
- May 15, 2022, 4:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Washington County, AR, Adair County, OK
The radar
The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 8:45 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:52 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 15, 1:52 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 152 PM CDT Sun May 15 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (The rest of this afternoon and tonight) Issued at 152 PM CDT Sun May 15 2022 A steady stream of thunderstorms will continue to pummel far northeast Oklahoma and northwest Arkansas into the early evening hours in the developing northwesterly flow aloft. These storms will continue to produce heavy rains, strong gusty winds and hail up to the size of quarters. Additional thunderstorms are set to develop in the vicinity of an outflow boundary across northeast Oklahoma that currently extends from near Westville across the Tulsa metro and just to near Stillwater. The boundary is expected to become nearly stationary with the strong heating taking place across the area and a meso low developing across north-central Oklahoma. With a weakening cap and surface CAPE values of 4000-5000 J/KG, rapid storm development is expected late this afternoon near the boundary. The thunderstorms are then expected to congeal into an MCS this evening and spread to the south-southeast in advance of a cold front moving through the region. These storms will be capable of producing large hail to the size of tennis balls, 80 mph winds and possibly a tornado early in the event near the outflow boundary. The thunderstorms should mostly be out of the area by early Monday morning. && .LONG TERM... (Monday through Sunday) Issued at 152 PM CDT Sun May 15 2022 High pressure is set to prevail across the region on Monday as the cold front eventually stalls across north Texas. There will be a slight chance of showers and thunderstorms Monday night into Tuesday morning as a mid-level shortwave moves across the region. Portions of northeast Oklahoma and northwest Arkansas may see scattered showers and storms Tuesday night into Wednesday morning as the stalled front moves back north as a warm front. The timing of the late week/weekend storm system seems to be a little faster, so pops have been increased across the area on Friday. Will continue the pops for Saturday for now. However, they may be removed with later forecasts if the faster timing of this system pans out. Regardless, it looks like cooler temperatures are on tap for the weekend. && .AVIATION... (18Z TAFS) Issued at 1253 PM CDT Sun May 15 2022 VFR conditions will prevail outside of storm activity into the evening. MVFR/IFR vsbys possible with any storms that directly affect terminals. Most confident in the near term over in far NW AR where tempo IFR was inserted. The latest data suggests some potential for MVFR cigs behind a cold front late tonight into Monday morning. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 60 81 64 86 / 50 0 20 20 FSM 65 83 64 87 / 70 0 20 20 MLC 63 83 65 88 / 60 0 20 20 BVO 57 80 60 86 / 30 0 20 20 FYV 59 81 60 84 / 70 0 20 20 BYV 58 77 57 81 / 70 0 20 20 MKO 60 80 62 85 / 60 0 20 20 MIO 56 77 59 83 / 70 0 20 20 F10 61 80 64 86 / 60 0 20 20 HHW 66 85 66 90 / 50 0 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....10 AVIATION...30
Hazardous weather outlook, May 15, 1:53 PM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 153 PM CDT Sun May 15 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 153 PM CDT Sun May 15 2022 ...SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Northeast/East-Central Oklahoma. ONSET...This Afternoon. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Northeast Oklahoma and Northwest Arkansas. FLASH FLOOD. RISK...Limited to locally Elevated. AREA...Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited to locally Elevated. AREA...Northwest Arkansas. ONSET...Ongoing. DISCUSSION... There is an enhanced risk of severe storms this afternoon and evening across eastern Oklahoma and northwest Arkansas. The cluster of storms early this afternoon across northwest Arkansas will be capable of producing marginally severe hail and damaging winds. Additional more discrete storms are expected to develop near an outflow boundary and will be capable of producing very large hail to 2 inches in diameter or greater, damaging wind gusts to 70 mph and possibly a tornado. The tornado threat will be greatest where a storm can stay on or near the boundary for a longer period of time. Storms may eventually congeal into a complex or cluster and plunge south this evening, with the threat transitioning to damaging winds to near 70 mph. The severe threat should begin to wane as the activity heads toward the Red River tonight. Locally heavy rainfall has occurred with the cluster of storms across northwest Arkansas early is afternoon. Some localized flash flooding is possible due to very heavy rainfall rates. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY thru WEDNESDAY...Thunderstorm Potential. THURSDAY...High Wind Potential. FRIDAY and SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Low thunderstorm chances will return late Monday night and Tuesday morning as a warm front lifts north across the area. A cold front will move into the area Friday, bringing another chance of thunderstorms. Unsettled weather will continue into next weekend, with storm chances continuing. weather.gov/tulsa contains additional information. Lacy
In the hours before
Local storm report, May 15, 12:57 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL 3 E SONORA 36.17N 94.03W
05/15/2022 E1.00 INCH WASHINGTON AR TRAINED SPOTTER
&&
JDSLocal storm report, May 15, 12:59 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 1 SSE BENTONVILLE 36.36N 94.20W
05/15/2022 BENTON AR PUBLIC
REPORT OF TREE LIMBS, UP TO ONE INCH IN
DIAMETER BROKEN BY THUNDERSTORM WINDS.
&&
JDSLocal storm report, May 15, 1:12 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
112 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM HAIL HOLIDAY ISLAND 36.48N 93.73W
05/15/2022 E1.00 INCH CARROLL AR PUBLIC
SOCIAL MEDIA REPORT OF 1 INCH HAIL IN
HOLIDAY ISLAND.
&&
JDSLocal storm report, May 15, 1:17 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL 2 ESE MONTE NE 36.28N 94.06W
05/15/2022 E0.88 INCH BENTON AR TRAINED SPOTTER
&&
JDSLocal storm report, May 15, 2:39 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG PEA RIDGE 36.45N 94.11W
05/15/2022 BENTON AR PUBLIC
TREE SNAPPED. REPORT VIA MEDIA ON TWITTER.
TIME ESTIMATED BY RADAR.
&&
RJSLocal storm report, May 15, 3:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM TSTM WND DMG 2 S BENTONVILLE 36.34N 94.21W
05/15/2022 BENTON AR PUBLIC
UPROOTED TREE. REPORTED VIA TWITTER BY
MEDIA.
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:08 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 22 min |
| May 15, 12:25 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 50 min |
| May 15, 12:28 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 47 min |
| May 15, 12:47 AM CDT | Special Weather Statement | TSA | Creek | 28 min |
| May 15, 1:07 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 38 min |
| May 15, 1:12 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 15, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 48 min |
| May 15, 1:32 AM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| May 15, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 47 min |
| May 15, 1:50 AM CDT | Special Weather Statement | TSA | Craig | 40 min |
| May 15, 1:57 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 36 min |
| May 15, 1:58 AM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
| May 15, 2:06 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 24 min |
| May 15, 2:21 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 12 min |
| May 15, 2:32 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 25 min |
| May 15, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 37 min |
| May 15, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 57 min |
| May 15, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 66 min |
| May 15, 4:32 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 58 min |
| May 15, 4:46 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 31 min |
| May 15, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 64 min |
| May 15, 5:13 PM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| May 15, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 53 min |
| May 15, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 53 min |
| May 15, 5:27 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 52 min |
| May 15, 5:50 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
| May 15, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 55 min |
| May 15, 6:13 PM CDT | Special Weather Statement | TSA | Pittsburg | 62 min |
| May 15, 6:21 PM CDT | Special Weather Statement | TSA | Adair | 54 min |
| May 15, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 39 min |
| May 15, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Creek, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 54 min |
| May 15, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 12 min |
| May 15, 6:45 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 32 min |
| May 15, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 46 min |
| May 14, 7:11 PM CDT | Special Weather Statement | TSA | Madison | 49 min |
| May 14, 7:11 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| May 14, 7:35 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 40 min |
| May 14, 8:14 PM CDT | Special Weather Statement | TSA | Madison | 31 min |
| May 14, 9:02 PM CDT | Special Weather Statement | TSA | Washington | 28 min |
| May 14, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 43 min |
| May 14, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 47 min |
| May 15, 3:44 AM CDT | Special Weather Statement | TSA | Benton | 31 min |
| May 15, 11:59 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 61 min |
| May 15, 12:20 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 55 min |
| May 15, 12:26 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 64 min |
| May 15, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 58 min |
| May 15, 12:50 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| May 15, 1:08 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 67 min |
| May 15, 1:37 PM CDT | Flash Flood Warning | TSA | Madison, Washington | 3 hr |
| May 15, 1:41 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 64 min |
| May 15, 2:07 PM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 18 hr |
| May 15, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 47 min |
| May 15, 3:52 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 53 min |
| May 15, 6:54 PM CDT | Special Weather Statement | TSA | Washington | 66 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.